Had an appointment with The Tango Man. Standard three month one. Couldn't help feeling a little anxious before but all is well. Afterwards remembered a few more things I could have asked him but really, all that matters is that I don't have cancer.
What he did say though is:
* the bad taste I had from herceptin is possible, as it is chemical;
* that i must watch it if have muscle pain again, but didn't sound overly concerned;
* that my badly splitting nails, now so short they hurt, could at a guess - and he hates gambling, he said - be from the herceptin (I asked whether it was the herceptin or the tamoxifen). He said that they are working on an oral drug which is the same as herceptin and they have reported it causes problems, cannot remember the exact description now, on the sides of the nails. But the drug is still in the trial phase.;
* that it is good I was able to do more cardio when required - ie when I was overseas now and walked a fortune;
* said I would be able to do more exercise once I finished herceptin and that might also help me lose weight; and, he said that
* the reason two of my pairs of winter shoes are tight is because I weigh more. From my thinnest during chemo - but I had throat thrush and could not eat solids apart from soft boiled eggs for days!! - I am now 6/7 kilos heavier. Tamoxifen, I say. I think I weighed a little less during chemo than he says but it was interesting how I never got thin, even when I could not eat solids. Since tamoxifen, have gained 3-4 kilos, it varies. Got weighed at him straight after a sushi lunch with 500ml water, but wasn't prepared to sit there hungry while having herceptin.
Oh, the one nurse said that every day they discuss the patients they will see that day and I mustn't worry, my prognosis is fine and I will be fine. Then was, well, am, very sad to hear that the head nurse has resigned and is leaving at the end of this month. Gather, from someone else, that she had a fight with The Tango Man who is know to be pretty impossible but is becoming friendlier each time I see him.
Another nurse resigned the same day - so something must have happened - but was talked into staying on.
The not so great news is that my arm, which has been giving me slight swelling problems since I completed radiation, was up everywhere today, by anything from 2cm to 5cm. Have to see what happens next week. The Lymph Lady says it's not from the travelling; the head nurse at the oncology centre said that sometimes lymph problems take a month to settle down after a flight.
Off to Cape Town on holiday for a few days. I know I have just been away but that was a work trip - this one is leave. The entire company was forced to take all leave owing by the end of March. This week has been deferred from March to April cos of trip to Monaco and south of France.
Oh, the other bit of good news is that I miscalculated: finish herceptin early in July, not at the end of July. Today was herceptin number 13.